Thunderstorm Wind, Sumter
- When
- June 28, 2:20 PM EST
- Where
- Sumter County, Sumter
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.917, -80.350
Sheriff reported several trees down in west Sumter.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 28, 2:17 PM EST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 317 PM EDT SAT JUN 28 2003 DISC: 18Z SURFACE ANALYSIS SHOWS FRONTAL BOUNDARY ACROSS THE PIEDMONT REGION OF THE STATE THIS AFTERNOON. SATELLITE SHOWS LOTS OF CLOUDS ACROSS THE AREA. 88D SHOWS LINE OF SHRA/TSRA CONTINUE TO DEVELOP ACRS THE ERN MIDLANDS THIS AFTERNOON. ETA/GFS IN DECENT AGREEMENT WITH LARGE SCALE FEATURES TONIGHT THROUGH SUNDAY...BUT BEGIN TO DIFFER A BIT INTO EARLY NEXT WEEK. BOTH MODELS TRY TO PUSH DEEPER MOISTURE ASSOCIATED WITH REMNANTS OF FRONTAL BOUNDARY EASTWARD AND SOUTHWARD THROUGH SUNDAY. MODEL TIME SECTIONS...ESPECIALLY THE ETA...MUCH DRIER SUNDAY INTO MONDAY. WILL CONTINUE WITH A CHANCE ACROSS THE AREA TONIGHT THROUGH SUNDAY. AS TROFINESS CONTINUE ACROSS THE EAST INTO EARLY NEXT WEEK...WILL CONTINUE A SMALL CHANCE THROUGH THE WEEK. GFS...HAS IN PREVIOUS DAYS RUNS...STILL THE MORE AGRESSIVE WITH MOISTURE COMING IN FROM THE SOUTH ACROSS THE AREA. GUIDANCE/LOCAL TEMPERATURES FARILY CLOSE THROUGH THE PERIOD. BIG DIFFERENCES WITH POPS TONIGHT INTO SUNDAY. WILL STAY CLOSE TO CONSENSUS WITH DAILY TEMPERATURES. EXTENDED...EVENTUAL PATH OF TROPICAL MOISTURE STREMAING UP FROM THE WRN CARIBBEAN. ALTHOUGH MODEL SOLUTIONS SEEM TO BE A LITTLE CLOSER THEN PREVIOUS RUNS. LOOKS TO BE VERY SUMMER LIKE WITH A CHANCE OF AFTERNOON/EVNING SHRA/TSRA AND TEMPERATURES RETURNING CLOSER TO NORMAL. FCSTID = 77 CAE 70 89 70 89 / 40 30 20 20 AGS 69 89 69 89 / 40 40 20 30 SSC 69 89 69 89 / 40 30 20 20 OGB 69 89 69 89 / 50 40 20 30 .CAE... GA...NONE. SC...NONE. LCV
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-281045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 455 AM EDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LM
The Columbia radar (KCAE), 71 km away, was scanning. The volume nearest the first event began at 19:17 UTC.
2 thunderstorm wind. Local standard time, as filed.
Sheriff reported several trees down in west Sumter.
Emergency manager reported trees down on hwy 3 north of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2003Every state in 2003This day in weather historyWarnings in South Carolina, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5354211, 5354212.